MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC VERTEBRAL SPACER-TR 10MMX27MM 11MM HEIGHT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC VERTEBRAL SPACER-TR 10MMX27MM 11MM HEIGHT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 889.836
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: part number: 889.836, lot number: 4587732, date of manufacture: 07/22/2003, place of manufacture: (b)(4), part expiration date: n/a.Description of dhr review: review of the device history records found a non-conformance report on part# 889.836 lot# 4587732.Visual nonconformity (black spot on surface) for one part.This part was reworked at the inspection operation.The part was re-inspected after rework and the conforming parts were moved on to the balance of the manufacturing operations.This non-conformance is not relevant to the complaint.Visual inspection: the vertebral spacer-tr 10mmx27mm 11mm height (p/n 889.836 l/n 4587732) was received at customer quality, and it was observed that the device was broken into 6 pieces.The complaint is confirmed.Device failure/ defect identified? yes.Dimensional inspection: an accurate dimensional inspection of the vertebral spacer was not able to be performed because of the post manufacturing deformation.Document/ specification review: the respective drawing(s) was reviewed: a manufacturing record evaluation found a non-conformance report on part# 889.836 lot# 4587732.Visual nonconformity (black spot on surface) for one part.This part was reworked at the inspection operation.The part was re-inspected after rework and the conforming parts were moved on to the balance of the manufacturing operations.This non-conformance is not relevant to the complaint.Complaint confirmed? yes.Investigation conclusion: a definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the vertebral spacer was found to be broken during reverse logistics audit of returned device at millstone.There was no patient involvement.This complaint involves one (1) device.This report is for one (1) vertebral spacer-tr 10mmx27mm 11mm height.This is report 1 of 1 for (b)(4).

Brand Name
VERTEBRAL SPACER-TR 10MMX27MM 11MM HEIGHT
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9182929
Report Number2939274-2019-61478
Device Sequence Number11410942
Product Code MQP
UDI-Device Identifier10705034800295
UDI-Public(01)10705034800295
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K011037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number889.836
Device Catalogue Number889.836
Device Lot Number4587732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2019
Initial Report FDA Received Date10/11/2019
Patient Sequence Number1